Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 225, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 31, 1995, 4:21 PM CDT for Ford County, Kansas. It was in force for 26 min.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1995, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 31, 1995, 4:47 PM CDT
- In force
- 26 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ford County, KS
The radar
The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 312122 RRA SVRDDC KSC057-312215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 421 PM CDT MON JUL 31 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...NORTHERN FORD COUNTY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF DODGE CITY MOVING SOUTH AT 5 MPH. THIS STORM WILL PRODUCE WINDS IN EXCESS OF 55 MPH ALONG WITH LOCALLY HEAVY RAINS. THIS STORM WILL PASS ALONG THE EASTERN EDGE OF DODGE CITY BY 430 PM. PERSONS IN THE PATH OF THIS STORM SHOULD TAKE PRECAUTIONARY ACTIONS. GERARD 4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:56 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 31, 3:56 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT MON JUL 31 1995 SHORT TERM PBLM IS CNVCTN. HV TO BLV BASED ON GOING STORMS THAT ALL AREAS WILL SEE RAIN SO CATEGORICAL POPS. OTRWS...UPSLP FOR TMRW SHD HOLD LOW CIGS IN WITH HELP OF ISENT LIFT SO RAIN AND FOG LIKELY. MDLS LOOK TOO DRY FOR TUES. TRAINING CNVCTN ALG FNT FM HYS TO W OF GCK WL PUSH OUTFLOW BNDRY SE TO INTERSECT BAND OF DVLPG CNVCTN FM GBD TO DDC FORCING MORE HEAVY RAINS. ALRDY HAD 3-4 INCHES IN AN HOUR ARND SCOTT CITY AND MORE TO COME SO WL HV TO HV FFW FOR TNGT...ESPCLY S AND E OF A GBD-DDC-LBL LN. AS FOR TEMPS...WITH CLDS ALL NGT XPCT MRNG LOWS ABV GUIDANCE. LTL TIME TO CONSIDER FCST IN GREATER DEPTH BUT APRS SWKS SHD BREAK OUT TMRW NGT SO TEMPS PRBLY COOLEST WED MRNG. JOHNSON
In the hours before
Special weather statement, Jul 31, 11:14 AM CDT, 5 hours 7 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-010000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1114 AM CDT MON JUL 31 1995 SYNOPSIS: LOW PRESSURE OVER COLORADO AND A FRONT ACROSS NORTH KANSAS WILL BE WORKING THEIR WAY SOUTH TO SOUTHEAST ACROSS THE REGION TODAY AND TONIGHT MEETING UP WITH DEEP TROPICAL MOISTURE PUSHED NORTH OUT OF TEXAS. CAPES AROUND 4K J/KG WITH K INDEXES AROUND 35 TO 40 POINT TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG THE FRONT. THESE STORMS SHOULD PRODUCE LOCALLY HEAVY RAINS AND SOME FLOODING IS POSSIBLE. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED A FEW PERSONNEL MAY BEE NEEDED BY LATE AFTERNOON AND TONIGHT TO ASSIST WITH WATER PROBLEMS IN FLOOD PRONE AREAS. RECREATION ON THE ARKANSAS RIVER IS NOT ADVISED. JOHNSON
Special weather statement, Jul 31, 11:15 AM CDT, 5 hours 6 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-010000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1114 AM CDT MON JUL 31 1995 SYNOPSIS: LOW PRESSURE OVER COLORADO AND A FRONT ACROSS NORTH KANSAS WILL BE WORKING THEIR WAY SOUTH TO SOUTHEAST ACROSS THE REGION TODAY AND TONIGHT MEETING UP WITH DEEP TROPICAL MOISTURE PUSHED NORTH OUT OF TEXAS. CAPES AROUND 4K J/KG WITH K INDEXES AROUND 35 TO 40 POINT TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG THE FRONT. THESE STORMS SHOULD PRODUCE LOCALLY HEAVY RAINS AND SOME FLOODING IS POSSIBLE. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED A FEW PERSONNEL MAY BEE NEEDED BY LATE AFTERNOON AND TONIGHTV TO ASSIST WITH WATER PROBLEMS IN FLOOD PRONE AREAS. RECREATION ON THE ARKANSAS RIVER IS NOT ADVISED. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:16 PM CDT | Flash Flood Warning | DDC | Scott | 3 hr |
| Jul 31, 5:14 PM CDT | Flash Flood Warning | DDC | Finney, Grant, Kearny, Stanton | 3 hr |
| Jul 31, 5:14 PM CDT | Flash Flood Warning | DDC | Hodgeman, Pawnee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.